Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Tampa Bay, FL

July 7, 2016Hernando County, Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 7, 2016, 4:19 PM EDT for Hernando County, Sumter County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 4:19 PM EDT (20:19 UTC)
Expired
Jul 7, 2016, 4:45 PM EDT
In force
26 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hernando County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:25 PM EDTTSTM WND DMG6 N Ridge Manor, FLEMERGENCY MANAGEMENT REPORTED SEVERAL 911 CALLS OF TREES DOWN ON ROADS IN CROOM-A-COOCHEE AREA NEAR SW 47 DR AND US301. TIME ESTIMATED BY RADAR.
Jul 7, 4:25 PM EDTHAIL 0.885 N Ridge Manor, FLTRAINED SPOTTER REPORTED NICKEL SIZE HAIL IN THE AREA NEAR SW 47TH AND US301. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1633 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WUUS52 KTBW 072019
SVRTBW
FLC053-119-072045-
/O.NEW.KTBW.SV.W.0042.160707T2019Z-160707T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
419 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SUMTER COUNTY IN CENTRAL FLORIDA...
  EASTERN HERNANDO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 445 PM EDT

* AT 418 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL 'N
  DALE... OR 9 MILES SOUTHWEST OF BUSHNELL...MOVING EAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BUSHNELL...HILL 'N DALE...RIDGE MANOR...CENTER HILL...WEBSTER...
  TARRYTOWN...ISTACHATTA...CROOM AND NOBLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2848 8230 2866 8229 2865 8199 2849 8206
TIME...MOT...LOC 2018Z 283DEG 6KT 2856 8220 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
247 
WWUS52 KTBW 072031
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
431 PM EDT THU JUL 7 2016

FLC053-119-072045-
/O.CON.KTBW.SV.W.0042.000000T0000Z-160707T2045Z/
SUMTER FL-HERNANDO FL-
431 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL SUMTER AND EASTERN HERNANDO COUNTIES...

AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUSHNELL...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUSHNELL...HILL 'N DALE...RIDGE MANOR...CENTER HILL...WEBSTER...
TARRYTOWN...ISTACHATTA...CROOM AND NOBLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2848 8230 2866 8229 2865 8199 2849 8206
TIME...MOT...LOC 2030Z 259DEG 7KT 2858 8216 

HAIL...0.75IN
WIND...60MPH
 
$$
714 
WWUS52 KTBW 072045
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
445 PM EDT THU JUL 7 2016

FLC053-119-072054-
/O.EXP.KTBW.SV.W.0042.000000T0000Z-160707T2045Z/
SUMTER FL-HERNANDO FL-
445 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER AND EASTERN
HERNANDO COUNTIES WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS HEAVY RAIN AND SOME SMALL HAIL ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 2848 8230 2866 8229 2865 8199 2849 8206
TIME...MOT...LOC 2043Z 283DEG 6KT 2858 8216 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:53 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
353 PM EDT THU JUL 7 2016

.SYNOPSIS...
19Z water vapor and H4 RAP analysis shows a typical summer
mid/upper level pattern in place across the CONUS this afternoon.
Main belt of northern stream westerlies is displaced far to our
north...in a mostly zonal configuration. Our our region and into
the eastern Gulf of Mexico we find synoptic upper ridging in
control. This ridge...although it will go through some minor
evolutions...will be the dominant player in our weather through
the upcoming weekend.

At the surface...subtropical ridge axis is aligned from the
Bahamas...westward across the central/southern peninsula and
across the Gulf of Mexico. Wind within the vicinity of this ridge
axis are light...with local flow dominated more by the influence
of diurnal sea and land breeze circulations.

The ridge overtop the region is resulting in some rather "toasty"
temperatures this afternoon. Locations away from the immediate
coast and that have not seen one of the isolated storms...are
generally reporting temperatures in the middle 90s. Even right at
the coast temps are in the lower 90s...as nearshore water temps
are a summery upper 80s to around 90 degrees. We have reached the
time of year where the sea-breeze is only marginally
refreshing...if at all.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
This evening into the overnight will see widely scattered storms
continue to develop along the cold pool outflow boundaries of the
initial storms from early this afternoon. A few of the storms may
be on the strong side due to the hot temperatures and resulting
level of available energy...however coverage of storms should stay
low due to the drier air and overall suppression from the ridge
aloft. Main concerns will be a few wind gusts to around 40 knots
and potentially some small hail. As always...frequent lightning
will be a danger.

Storms will tend to migrate mostly inland by the middle evening
hours and then dissipate completely within a few hours of sunset.
The remainder of the overnight will be warm and muggy...but
generally dry. Likely to see a weak land-breeze develop very late
tonight with may be responsible for an isolated storm or two over
the coastal waters. Generally speaking...the flow will not favor
this activity coming back toward the coast.

For the daylight hours of Friday. A similar day to Thursday is
expected. The location of a broad subtropical ridge axis directly
through the forecast area will keep the lower level winds
generally light and variable in nature. This flow pattern
generally does not favor synoptic enhancement any of the
peninsula's sea/lake breezes for convection...and storms are more
driven by localized sea-breeze interaction and cold pool boundary
collisions. Instead of areas favored for higher PoPs...the
convective distribution tends to be more spread out. Given that
the mid-levels will still not be all that favorable toward deep
convection on Friday...would anticipate another day with widely
sct level activity. Storms will be around...but most locations
will not see a downpour come directly overhead.

What will be widespread on Friday is the heat. Once again...most
spots away from the beaches will reach the middle 90s by the
middle afternoon hours...with lower 90s right to the beaches
themselves. Another day to take the necessary heat precautions is
expecting to do an strenuous or extended actions outdoors.

&&

.MID/LONG TERM...
Above normal temperatures expected to continue through the weekend
and into the early part of next week. The ridge axis will remained
positioned over the peninsula through the weekend keeping winds
light with daily development of seabreeze boundaries. Scattered
showers and thunderstorms can be expected for both Saturday and
Sunday afternoons, with the best chances across the southern half of
the area and more toward the interior where the best moisture and
convergence will set up.

Into next week, models forecast the ridge axis to move a bit north
allowing a SE flow to become established over the area. This should
allow for rain chances to return to near climatological norms with
PoPs in the 40-50 range for early next week.

Temperatures will remain hot through the weekend with lower to mid
90s expected for much of the area with heat indices well above 100
and even nearing 105 in spots at times.

&&

.AVIATION...
A scattering of afternoon storms have developed across the region
as of 3 PM. The strongest have been in the vicinity of
KPIE/KTPA...but are now moving away from these terminals.
Elsewhere...a brief storm is possible through 00Z...but otherwise
general VFR should be expected for all terminals through the
remainder of the TAF period. Toward the very end of the period
16-18Z on Friday the threat for VCTS will again develop around
KPIE and KTPA.

&&

.MARINE...
HIGH PRESSURE REMAIN IN PLACE ACROSS THE EASTERN GULF OF MEXICO
THROUGH THE NEXT SEVERAL DAYS...KEEPING WINDS AND SEAS ACROSS THE
COASTAL WATERS LOW. A FEW ISOLATED STORMS ARE POSSIBLE NEAR THE
COAST EARLY EACH MORNING...BUT OTHERWISE MOST OF THE THUNDERSTORM
ACTIVITY THROUGH THE EARLY PART OF THE WEEKEND SHOULD BE ONSHORE.

&&

.FIRE WEATHER...
TYPICAL SUMMER CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
THE UPCOMING WEEKEND. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE
CRITICAL LEVELS AND NO SIGNIFICANT FIRE WEATHER CONCERNS ARE
EXPECTED. AFTERNOON OR EVENING STORMS ARE POSSIBLE EACH DAY...BUT
NO WIDESPREAD WETTING RAINS ARE EXPECTED.

FOG POTENTIAL...NO SIGNIFICANT FOG IS EXPECTED THROUGH THE NEXT
SEVERAL DAYS.

&&

.Preliminary Point Temps/PoPs...
TPA  80  93  79  93 /  10  20   0  10
FMY  78  94  78  94 /  10  20  20  40
GIF  78  96  76  95 /  20  30  10  20
SRQ  79  93  78  91 /  10  20   0  20
BKV  74  94  74  93 /   0  20   0  10
SPG  81  93  81  92 /  10  20   0  10

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.

&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WX...Mroczka
MID TERM/LONG TERM/DECISION SUPPORT...McKaughan
Hazardous weather outlook, Jul 7, 5:12 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT THU JUL 7 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-080915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
512 AM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND
EVENING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE BEST CHANCES
WILL SHIFT INLAND THROUGH THE LATER AFTERNOON AND INTO THE EVENING
HOURS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, Jul 7, 1:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
146 PM EDT THU JUL 7 2016

FLZ050-151-251-071830-
PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
146 PM EDT THU JUL 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HILLSBOROUGH AND NORTHERN PINELLAS COUNTIES...

AT 144 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLEARWATER TO CARROLLWOOD.
MOVEMENT WAS NORTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...TEMPLE TERRACE...LUTZ...HOLIDAY...
EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...
EGYPT LAKE-LETO...UNIVERSITY...EAST LAKE...GREATER NORTHDALE...
PEBBLE CREEK...PALM HARBOR...TOWN 'N' COUNTRY...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK...GREATER CARROLLWOOD...
SAFETY HARBOR AND WEST PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2818 8290 2816 8232 2795 8236 2794 8279
TIME...MOT...LOC 1744Z 094DEG 8KT 2801 8274 2801 8248

TF
Special weather statement, Jul 7, 2:21 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT THU JUL 7 2016

FLZ050-149-151-249-251-071900-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL PASCO FL-
221 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN PASCO AND PINELLAS COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST LAKE...OR 7 MILES SOUTHEAST OF HOLIDAY...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...NEW PORT RICHEY...HOLIDAY...LUTZ...HUDSON...
ST. LEO...WESLEY CHAPEL SOUTH...NEW PORT RICHEY EAST...
BEACON SQUARE...LAND O' LAKES...LAND O LAKES...EAST LAKE...
GREATER NORTHDALE...JASMINE ESTATES...PALM HARBOR...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK AND GREATER CARROLLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2827 8281 2835 8278 2834 8225 2802 8247
      2801 8283 2826 8283
TIME...MOT...LOC 1820Z 184DEG 9KT 2813 8264

TF
Special weather statement, Jul 7, 3:14 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
314 PM EDT THU JUL 7 2016

FLZ148-248-249-072000-
INLAND HERNANDO-INLAND PASCO-COASTAL HERNANDO-
314 PM EDT THU JUL 7 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HERNANDO
AND CENTRAL PASCO COUNTIES...

AT 313 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES SOUTHEAST
OF SPRING HILL...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...WEEKI WACHEE...HERNANDO COUNTY AIRPORT...
HILL 'N DALE...TIMBER PINES...SAN ANTONIO...MASARYKTOWN...DARBY...
GARDEN GROVE...WEEKI WACHEE ACRES...GOWERS CORNER AND SHADY HILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2831 8229 2828 8258 2852 8261 2853 8224
TIME...MOT...LOC 1913Z 185DEG 5KT 2837 8248
Special weather statement, Jul 7, 3:57 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
357 PM EDT THU JUL 7 2016

FLZ043-148-242-248-072045-
INLAND HERNANDO FL-SUMTER FL-INLAND CITRUS FL-COASTAL HERNANDO FL-
357 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND HERNANDO
COUNTIES UNTIL 445 PM EDT...

AT 357 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BUSHNELL TO HERNANDO COUNTY AIRPORT.
MOVEMENT WAS NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...BUSHNELL...WEEKI WACHEE...TIMBER PINES...
HERNANDO COUNTY AIRPORT...WEEKI WACHEE GARDENS...
NORTH WEEKI WACHEE...NORTH BROOKSVILLE...HILL 'N DALE...
SOUTH BROOKSVILLE...LAKE PANASOFFKEE...RIDGE MANOR...CENTER HILL...
WEBSTER...TARRYTOWN...WAHOO...GARDEN GROVE...NOBLETON AND HIGH POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2851 8273 2880 8205 2869 8195 2858 8196
      2848 8221 2848 8225 2846 8225 2843 8232
      2843 8258 2849 8273
TIME...MOT...LOC 1957Z 126DEG 5KT 2863 8203 2846 8244
Local storm report, Jul 7, 3:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     2 N MASARYKTOWN         28.47N 82.46W
07/07/2016  M47 MPH          HERNANDO           FL   ASOS

            ASOS STATION HERNANDO COUNTY AIRPORT /BKV/.

&&

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:50 AM EDTSpecial Weather StatementTBWCharlotte, Lee25 min
Jul 7, 1:46 PM EDTSpecial Weather StatementTBWPinellas44 min
Jul 7, 2:21 PM EDTSpecial Weather StatementTBWPasco39 min
Jul 7, 3:14 PM EDTSpecial Weather StatementTBWPasco46 min
Jul 7, 3:57 PM EDTSpecial Weather StatementTBWHernando, Sumter48 min
Jul 7, 4:37 PM EDTAreal Flood AdvisoryTBWHernando, Sumter53 min
Jul 7, 4:48 PM EDTSpecial Weather StatementTBWSumter42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.